Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 20, NWS Albuquerque, NM

May 2, 2007Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 2, 2007, 2:47 AM MDT for Chaves County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 2:47 AM MDT (08:47 UTC)
Expired
May 2, 2007, 3:45 AM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:13 PM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, May 1, 9:13 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
913 PM MDT TUE MAY 1 2007

.UPDATE...UPPED POPS SOMEWHAT FOR MUCH OF FCST AREA TONIGHT WITH
GREATEST EMPHASIS ON CENTRAL...N CENTRAL AND EAST. SOME POCKETS OF
HEAVY RAIN STILL POSSIBLE...BUT NOT QUITE ENOUGH COVERAGE AND HIGH
ENOUGH AMOUNTS TO HOIST A FLASH FLOOD WATCH. CELL INTENSITIES OVERALL
TRENDING DOWNWARD A BIT AS WELL AS LOWER LEVELS COOL AND STABILIZE
SOMEWHAT...BUT DECENT LIFT AND AVAILABLE MOISTURE WILL ENSURE
CONTINUED FAIRLY WIDESPREAD SHOWERS AND SPOTTY STORMS. CHANGES
WERE FOR FIRST PERIOD ONLY AND OVERALL FCST EVEN FOR TONIGHT
LOOKED PRETTY GOOD.

&&

.PREV DISCUSSION...223 PM MDT TUE MAY 1 2007...
SHORT TERM TO BE THE MAIN FOCUS AND CHALLENGE THIS
FORECAST PACKAGE.

STORM ALONG SRN CA AND NRN BAJA CA BORDER SPINNING SLOWLY E AND WILL
CROSS NM WED. STORM ALREADY BRINGING IN SOME MID AND HIGH LEVEL
MOISTURE. THE LOW LEVELS REMAIN RATHER MOIST...ESPECIALLY IN THE E
WHERE FRONT HAS PUSHED S ACROSS THE ERN PLAINS. MODERATELY STEEP
LAPSE RATES EXIST ESPECIALLY OVER THE W...AND DIFLUENT FLOW ALOFT
CURRENTLY AIDING IN LIFT AREAWIDE. ALL THESE FACTORS WILL LEAD TO
ACTIVE WEATHER TONIGHT AND WED. LIKELY TO CATEGORICAL POPS TONIGHT
OVER THE N AND SCATTERED OVER THE S...WHILE THE E WILL BE THE MAIN
FOCUS ON WED. SOME STORMS WILL BE STRONG THROUGH WED AND MAY BRING
HEAVY RAIN TO PARTS OF COUNTY WARNING AREA. E CANYON WINDS LIKELY
INTO THE RIO GRANDE VALLEY THIS EVE AND OVERNIGHT...BUT THEY MAY BE
INTERRUPTED AT TIMES BY THE CONVECTION.

DRIER WEATHER FOR THU AND FRI WITH PERHAPS A LINGERING SHOWER OR
STORM THU OVER THE FAR ERN PLAINS. BREEZES WILL INCREASE THU AND
FRI AS A SW FLOW STRENGTHENS. ADVISORY LEVEL WINDS POSSIBLE FRI.

NEXT STORM TO DIVE SE FROM THE PACIFIC NW LATE IN THE WEEK AND WILL
TAKE UP RESIDENCE OVER AZ ON SAT. STORM MAY STALL FOR A DAY OR SO
BEFORE LIFTING N OR NE. WINDS LIKELY TO CONTINUE OVER THE WEEKEND
WITH INCREASING CHANCES OF PRECIP. MAIN CONCERN WILL BE IN THE E
WHERE DRY LINE ACTION LOOKING MORE LIKELY SAT INTO MON. COOLING
TREND FOR THE WEEKEND AND MON...THEN DRIER AND WARMER TUE. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, May 1, 6:00 AM MDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE MAY 1 2007

NMZ001>021-026-021200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW
STRONG THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN OF THE
SOUTH CENTRAL MOUNTAINS WEDNESDAY MORNING AND MOVE EAST INTO THE
SOUTHEASTERN PLAINS THROUGH THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, May 1, 9:23 PM MDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
923 PM MDT TUE MAY 1 2007

NMZ005>007-012-020445-
CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-
NORTHEAST HIGHLANDS-
923 PM MDT TUE MAY 1 2007

...STRONG THUNDERSTORMS OVER NORTHEAST NEW MEXICO...

A LINE OF STRONG THUNDERSTORMS EXTENDS FROM EASTERN SAN MIGUEL
COUNTY NEAR CONCHAS AND CONCHAS LAKE STATE PARK NORTHWARD TO HARDING
COUNTY NEAR MOSQUERO...AND FURTHER NORTH OVER WESTERN UNION COUNTY
ACROSS HIGHWAY 56 EAST OF GLADSTONE...AND NORTH TO DES MOINES AND
FOLSOM. AS THESE STORMS DRIFT VERY SLOWLY TO THE EAST...EXPECT GUSTY
WINDS...HEAVY DOWNPOURS...FREQUENT THUNDER AND LIGHTNING...AND A
FEW MINUTES OF SMALL HAIL.

STORMS WILL MOVE ACROSS OPEN COUNTRY IN EASTERN SAN MIGUEL AND
EASTERN HARDING COUNTY...AND PASS NEAR CLAYTON LAKE STATE PARK.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING
THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT
TO CROSS FLOWING WATER.

SHY
Special weather statement, May 1, 10:21 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1021 PM MDT TUE MAY 1 2007

NMZ006-012-020530-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-
1021 PM MDT TUE MAY 1 2007

...STRONG THUNDERSTORMS FROM CONCHAS LAKE TO SOUTHERN HARDING
COUNTY...

A FEW STRONG THUNDERSTORMS REMAIN IN EASTERN SAN MIGUEL COUNTY EAST
OF CONCHAS LAKE OVER STATE ROAD 104 AND NORTH OF THE CANADIAN
RIVER. MORE STORMS EXTEND INTO SOUTHEAST HARDING COUNTY NEAR
MOSQUERO AND GALLEGOS RANCH. WITH THESE STORMS NOW WEAKENING AND
MOVING SLOWLY TO THE EAST...EXPECT LOCALLY GUSTY WINDS...HEAVY
DOWNPOURS...FREQUENT THUNDER AND LIGHTNING...AND A FEW MINUTES OF
SMALL HAIL.

STORMS WILL WEAKEN FURTHER AS THEY MOVE OVER STATE ROAD 39 IN
SOUTHERN HARDING COUNTY AND OVER THE OPEN COUNTRY NORTH OF THE
CANADIAN RIVER.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING
THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT
TO CROSS FLOWING WATER.

SHY
Special weather statement, May 1, 10:44 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1044 PM MDT TUE MAY 1 2007

NMZ019-020600-
CHAVES COUNTY PLAINS-
1044 PM MDT TUE MAY 1 2007

...STRONG THUNDERSTORM OVER NORTHERN CHAVES COUNTY...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE PECOS RIVER VALLEY
IN THE OPEN COUNTRY OF NORTHERN CHAVES COUNTY. STORMS ARE EAST OF
HIGHWAY 285...AND NORTH OF HIGHWAY 70.

AS THESE STORMS MOVE NORTH UP THE PECOS VALLEY TOWARD THE DE BACA
COUNTY LINE...EXPECT GUSTY WINDS...HEAVY DOWNPOURS...FREQUENT
THUNDER AND LIGHTNING...AND SEVERAL MINUTES OF SMALL HAIL.

STORMS WILL REACH THE DE BACA LINE EAST OF MESA AS THEY MOVE NORTH.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING
THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT
TO CROSS FLOWING WATER.

SHY
Special weather statement, May 2, 2:09 AM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 AM MDT WED MAY 2 2007

NMZ016-017-019-026-020900-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-GUADALUPE
MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
209 AM MDT WED MAY 2 2007

...STRONG THUNDERSTORMS MOVING OVER LINCOLN AND CHAVES COUNTIES...

AT 208 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF LINCOLN TO 14 MILES NORTHEAST OF ELK TO 14
MILES SOUTHWEST OF HOPE. MOVEMENT WAS NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ARABELA...DEXTER...GREENFIELD...HAGERMAN...HONDO AND LAKE ARTHUR.
THIS LINE OF STORMS WILL REACH ROSWELL BY 330 AM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:11 PM MDTSevere Thunderstorm WarningABQChaves64 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.